Hail, Bowie
- When
- June 8, 7:18 PM CST
- Where
- Bowie County, 1.34 mi WNW of Texarkana
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.440, -94.070
Scattered showers and thunderstorms developed during the afternoon and evening of Sunday, June 8th across Southwest Arkansas and Northern Louisiana and extreme Northeast Texas, along and just ahead of a weak surface front and accompanying upper level disturbance. Some of these storms became severe, producing large hail, damaging winds, and even several reports of funnel clouds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Scattered showers and thunderstorms developed during the afternoon and evening of Sunday, June 8th across Southwest Arkansas and Northern Louisiana and extreme Northeast Texas, along and just ahead of a weak surface front and accompanying upper level disturbance. Some of these storms became severe, producing large hail, damaging winds, and even several reports of funnel clouds. The storms diminished during the mid evening hours as they moved into a more stabilized air mass from earlier showers and thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 8, 5:24 PM CST, 1 hour 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 624 PM CDT SUN JUN 8 2014 .AVIATION... TSTMS ONGOING ACROSS PARTS OF THE REGION THIS EVENING...AND MULTIPLE ROUNDS OF TSTMS ARE EXPECTED FOR MOST OF THE AREA TERMINALS THIS PD. ADDITIONALLY...MVFR/IFR CIGS WILL BE POSSIBLE AROUND SUNRISE...AND ALSO IN THE VC OF ANY CONVECTION. OTHERWISE...WINDS WILL REMAIN LIGHT AND OUT OF THE S OVERNIGHT...AND INCREASE TO BETWEEN 10 AND 15 KTS AFTER SUNRISE MONDAY. /12/ && .PREV DISCUSSION... /ISSUED 556 PM CDT SUN JUN 8 2014/ DISCUSSION... MORE CONVECTION BEGINNING TO DEVELOP ALONG AND N OF I-30 IN EXTREME NE TX/SW AR. SVR WATCH 262 HAS BEEN EXTENDED TO INCLUDE HOWARD AND SEVIER COUNTIES IN AR PER COORDINATION WITH SPC. UPDATED PRODUCTS HAVE BEEN SENT. /09/ PREV DISCUSSION... /ISSUED 440 PM CDT SUN JUN 8 2014/ DISCUSSION... COLD FRONT HAS STALLED ROUGHLY ALONG A LINE FROM KOSA TO KELD. SEVERAL OLD OUTFLOW BOUNDARIES ACROSS THE REGION...ONE OF THEM VERY CLOSE TO THE STALLED FRONT. MCV MOVING OVER THE CWA PROVIDED JUST ENOUGH ASCENT TO OVERCOME WHAT LITTLE CINH WAS REMAINING TO INITIATE CONVECTION FROM SRN AR SWD TO TOLEDO BEND. DEEP LAYER SHEAR AROUND 35-40 KTS IS SUFFICIENT TO SUPPORT ORGANIZED TSTMS. TEMPS HAVE ALSO WARMED INTO THE LOWER 90S S OF I-20 WHICH HAS HELPED TO YIELD CAPE VALUES BETWEEN 2000-3000 J/KG. THUS...PARAMETERS ARE SUFFICIENT TO SUPPORT SEVERE WEATHER THROUGH THE EVENING HRS. DAMAGING WINDS AND LARGE HAIL SHOULD BE THE MAIN THREATS BUT AN ISOLATED TORNADO CANNOT BE RULED OUT ESPECIALLY NEAR THE MCV OR AN OUTFLOW BOUNDARY WHERE LOW LVL SHEAR MAY BE LOCALLY ENHANCED. STILL EXPECTING ADDITIONAL CONVECTION TO DEVELOP ALONG THE STALLED FRONT/OUTFLOW BOUNDARY DURING THE OVERNIGHT HRS. POSSIBILITY FOR SEVERE WEATHER WILL STILL EXIST IF STORMS ORGANIZE INTO A MCS. UPPER TROUGH CURRENTLY DIGGING SEWD INTO NW COLORADO WILL AMPLIFY OVER NRN OK BY MONDAY MORNING. INCREASE IN LARGE SCALE ASCENT FROM THIS TROUGH SHOULD ALSO RESULT IN AN INCREASE IN CONVECTIVE COVERAGE MONDAY. SEVERE WEATHER WILL ONCE AGAIN BE A POSSIBILITY...MAINLY WITH A THREAT FOR DAMAGING WINDS AND LARGE HAIL. UNSETTLED WEATHER TO CONTINUE INTO TUESDAY AS THE UPPER TROUGH AXIS AND A STRONGER PACIFIC COLD FRONT AT THE SFC BEGIN TO MOVE ACROSS THE AREA. PRECIP SHOULD END FROM W TO E TUESDAY NIGHT/EARLY WEDNESDAY AS DRIER AIR MOVES INTO THE REGION IN THE WAKE OF THE DEPARTING TROUGH AND COLD FRONT. SUBSIDENCE FROM A SFC HIGH PRESSURE SHOULD PROVIDE A BRIEF BREAK FROM THE RAIN. BUILDING UPPER RIDGE OVER WRN MX SHOULD RESULT IN A TRANSITION TO NWLY FLOW ALOFT. THIS PATTERN IS TYPICALLY SUPPORTIVE OF PERIODIC MCS ACTIVITY AS SHORTWAVE TROUGHS EMBEDDED IN THE FLOW ALOFT MOVE ACROSS THE AREA. INDEED...BOTH THE GFS AND ECMWF INDICATE SUCH A PATTERN DEVELOPING BY NEXT THURSDAY AND CONTINUING INTO THE FOLLOWING WEEKEND...SO WILL MAINTAIN SLIGHT CHANCE POPS IN THE EXTENDED PERIODS FOR NOW. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 86 71 86 68 / 60 60 60 40 20 MLU 72 86 72 86 67 / 60 50 60 60 30 DEQ 68 79 63 82 62 / 80 80 60 30 20 TXK 70 82 66 83 64 / 60 80 60 40 20 ELD 70 84 69 84 64 / 60 70 60 60 20 TYR 73 84 67 86 67 / 40 60 50 20 10 GGG 73 85 70 86 65 / 40 60 60 30 10 LFK 73 90 72 88 68 / 40 50 60 30 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 442 PM CDT SUN JUN 8 2014 ARZ059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112-126-138- 151-153-166-167-091100- LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION AR- CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-BOWIE-CASS-MARION-HARRISON-PANOLA-SHELBY- SAN AUGUSTINE-SABINE TX- 442 PM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND TONIGHT AS A COLD FRONT SLOWLY APPROACHES THE AREA. INSTABILITY AND DEEP LAYER WIND SHEAR ARE SUFFICIENT TO SUPPORT A FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. IN ADDITIONAL...LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO MONDAY. THUNDERSTORMS SHOULD RE-INTENSIFY AND INCREASE IN COVERAGE ONCE AGAIN DURING THE DAYTIME HOURS OF MONDAY. A FEW STORMS COULD BE SEVERE WITH A DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. CHANCES FOR THUNDERSTORMS WILL LINGER UNTIL AND UPPER TROUGH MOVE EAST OF THE REGION BY EARLY WEDNESDAY. AFTER A BRIEF BREAK...THUNDERSTORMS CHANCES WILL RETURN TO THE FORECAST BEGINNING THURSDAY AND CONTINUING INTO THE WEEKEND AS ANOTHER UPPER TROUGH APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS AFTERNOON AND TONIGHT. ARZ050-051-OKZ077-TXZ096-108>111-124-125-136-137-149-150-152-165- 091100- SEVIER-HOWARD-MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD- UPSHUR-SMITH-GREGG-CHEROKEE-RUSK-NACOGDOCHES-ANGELINA- 442 PM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND TONIGHT AS A COLD FRONT SLOWLY APPROACHES THE AREA. INSTABILITY AND DEEP LAYER WIND SHEAR ARE SUFFICIENT TO SUPPORT A FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. IN ADDITIONAL...LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO MONDAY. THUNDERSTORMS SHOULD RE-INTENSIFY AND INCREASE IN COVERAGE ONCE AGAIN DURING THE DAYTIME HOURS OF MONDAY. A FEW STORMS COULD BE SEVERE WITH A DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. CHANCES FOR THUNDERSTORMS WILL LINGER UNTIL AND UPPER TROUGH MOVE EAST OF THE REGION BY EARLY WEDNESDAY. AFTER A BRIEF BREAK...THUNDERSTORMS CHANCES WILL RETURN TO THE FORECAST BEGINNING THURSDAY AND CONTINUING INTO THE WEEKEND AS ANOTHER UPPER TROUGH APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS AFTERNOON AND TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
417 PM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 2 W EL DORADO 33.22N 92.70W
06/08/2014 UNION AR LAW ENFORCEMENT
POWER LINE DOWN ON HWY 82 NEAR MARYSVILLE
&&
EVENT NUMBER SHV1400394
25PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
538 PM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 2 E PLAIN DEALING 32.91N 93.66W
06/08/2014 E0.75 INCH BOSSIER LA LAW ENFORCEMENT
2 MILES EAST PLAIN DEALING
&&
EVENT NUMBER SHV1400395
25PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
606 PM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 5 N SHONGALOO 33.01N 93.29W
06/08/2014 E1.00 INCH WEBSTER LA PUBLIC
&&
EVENT NUMBER SHV1400396
25PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
705 PM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 7 E BERNICE 32.83N 92.54W
06/08/2014 E1.50 INCH UNION LA BROADCAST MEDIA
7 MILES EAST OF BERNICE ON LA2
&&
EVENT NUMBER SHV1400397
25PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
813 PM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 3 W FARMERVILLE 32.77N 92.45W
06/08/2014 UNION LA LAW ENFORCEMENT
TREE DOWN BROUGHT DOWN POWER LINES ON SCOTTS HIDEWAY
ROAD OFF HWY 2
&&
EVENT NUMBER SHV1400398
25PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
816 PM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL 2 E FARMERVILLE 32.77N 92.37W
06/08/2014 E0.88 INCH UNION LA LAW ENFORCEMENT
ON WILLIE BRANTLEY ROAD OFF HWY 2E
&&
EVENT NUMBER SHV1400399
25The Shreveport radar (KSHV), 112 km away, was scanning. The volume nearest the first event began at 01:19 UTC.
2 hail. Local standard time, as filed.
Golfball sized hail was reported in Texarkana on Richmond Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 518876, 518877.